Vascular Complications After Chin Augmentation Using Hyaluronic Acid
- 551 Downloads
Vascular complications after hyaluronic acid (HA) filling of the chin have rarely been reported. In this report, two cases of vascular occlusion after HA augmentation of the mentum are presented. The first case involved local skin necrosis that resulted from a massive microcirculatory embolism and/or external compression of the chin skin microvasculature. The second case involved vascular compromise in the tongue that resulted from HA injection in the chin. The diagnosis was established on the basis of interventional angiography findings. Concerning the pathogenesis, we hypothesized that the filler embolus flowed into the branches of the deep lingual artery through the rich vascular anastomoses among the submental, sublingual, and deep lingual arteries, after being accidentally injected into the submental artery (or its branches).
Level of Evidence V This journal requires that authors assign a level of evidence to each article. For a full description of these Evidence-Based Medicine ratings, please refer to the Table of Contents or the online Instructions to Authors www.springer.com/00266.
KeywordsChin augmentation Hyaluronic acid Filler injection Vascular complication
Compliance with Ethical Standards
Conflict of interest
The authors declare that they have no conflict of interest.
Informed consent was obtained from all participants of this study.
- 22.Reamy BV, Derby R, Bunt CW (2010) Common tongue conditions in primary care. Am Fam Phys 81:627–634Google Scholar
- 27.McGoldrick DM, Khan I, Cotter CJ (2015) Ischaemic necrosis of the tongue. BMJ Case Rep 2015Google Scholar